Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 109, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 25, 2002, 5:06 PM CDT for Washington Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2002, 5:06 PM CDT (22:06 UTC)
- Expired
- Oct 25, 2002, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 252206 SVRNEW LAC117-252300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 PM CDT FRI OCT 25 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA * UNTIL 600 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF VARNADO...OR ABOUT 8 MILES NORTHWEST OF BOGALUSA...MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGIE AT 535 PM CDT SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3079 8998 3096 9005 3100 8973 3083 8979
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 1:45 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 25, 1:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT FRI OCT 25 2002 MODELS CONSISTENT IN SHUNTING A SERIES OF VORTICITY MAXIMA MOVING FROM SOUTHWEST TO EAST NORTHEAST IN 500MB FLOW PATTERN ACROSS NORTH MEXICO TO GULF COASTA LAREAS. HURRICANE KENNA IS HELPING BY PROVIDING SOURCE OF ABOUNTANT TROPICAL MOISTURE. HURRICAE KENNA IS EXPECTED TO MOVE INLAND AND DISSIPATE OVER THE SIERRA MADRES SUNDAY. UNTIL THEN LA AND MS WILL FEEL THE BRUNT OF THIS TROPICAL PUMP. QPF PROGS LOOK DECENT BUT TOO FAR EAST FOR TONIGHT...WILL HOLD OFF ON A FLOOD WATCH UNTIL SATURDAY. RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE OVER THE CWA STRETCHED OUT OVER 48 HOURS. WILL HAVE TO WATCH CONVECTIVE ACTIVITY TONIGHT AND SATURDAY FOR LOCALLY HIGHER AMOUNTS. SURFACE FRONTAL BOUNDAY HAS MOVED NORTH AND UNLAND OVER SOUTH LA AND SOUTH MS AND WILL MOVE NORTH TO VICINITY KMCB SATURDAY WHERE IT WILL OSCILLATE UNTIL A WEAK WAVE MOVES NORTHEAST FROM TEXAS SUNDAY AND SHIFTS IT NORTHEAST WITH WEAK FRONT DRAGGINED SOUTH TO THE COAST AGAIN MONDAY. NEXT MAJOR SORH WAVE WILL PULLOUT TO THE NORTHEAST AND ALLOW A SURFACE FRONT TO MOVE EAST AND CLEAR OUT THE CWA WEDNESDAY. LOOKS LIKE A WET WEEKEND THAT WILL LAST INTO THE EARLY PART OF NEXT WEEK. ONLY RAY OF HOPE IS THAT THEIR WILL BE PERIOD (6-12 HOURS) OF DRY WEATHER ON SUNDAY. MCB 64/73/65/77 9+86 BTR 66/75/66/79 8+76 MSY 71/77/70/80 8874 GPT 68/77/70/79 8764 .NEW...NONE LA...NONE. MS...NONE.
Hazardous weather outlook, Oct 25, 11:00 AM CDT, 6 hours 6 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI OCT 25 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE... THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. A FEW THUNDERSTORMS MAY BE SEVERE OVER THE SOUTHERN PORTIONS OF TERREBONE...LAFOURCHE...JEFFERSON AND PLAQUEMINES PARISHES LATE THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY AND CONTINUING INTO WEDNESDAY MORNING AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE CENTRAL GULF COAST REGION. LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND STRONG GUSTY WINDS WILL BE THE MAIN HAZARDS ASSOCIATED WITH THE STRONGER THUNDERSTORMS. THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY NIGHT OR THURSDAY.
In the hours before
Special weather statement, Oct 25, 3:30 PM CDT, 1 hour 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-260330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT FRI OCT 25 2002 ...AREAS OF HEAVY RAIN ARE EXPECTED THROUGH THIS WEEKEND... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY REGION THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK. THE UPPER DISTURBANCES...COMBINED WITH DEEP TROPICAL MOISTURE AND A STALLED SURFACE FRONTAL BOUNDARY...WILL PRODUCE SEVERAL PERIODS OF RAIN ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR OVER SOUTHWEST MISSISSIPPI AND WESTERN SECTIONS OF SOUTHEAST LOUISIANA...GENERALLY WEST OF A LINE FROM JUST EAST OF MORGAN CITY...TO DONALDSONVILLE...TO HAMMOND...TO TYLERTOWN INCLUDING THE BATON ROUGE METROPOLITAN AREA AND MCCOMB. RAINFALL AMOUNTS IN THIS AREA WILL RANGE FROM ONE TO TWO INCHES WITH ISOLATED AMOUNTS NEAR 3 INCHES POSSIBLE THROUGH SATURDAY WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED ON SUNDAY. INITIAL RAINFALL RATES ARE NOT EXPECTED TO BE HIGH ENOUGH TO PRODUCE FLOODING THROUGH TONIGHT...HOWEVER THE THREAT OF FLOODING WILL INCREASE OVER THE WEEKEND AS SOILS BECOME SATURATED. FOR COASTAL MISSISSIPPI...AND COASTAL AND EASTERN SECTIONS OF SOUTHEAST LOUISIANA...EAST OF A LINE FROM MORGAN CITY...TO DONALDSONVILLE...TO HAMMOND...TO TYLERTOWN...INCLUDING METROPOLITAN NEW ORLEANS AND BILOXI-GULFPORT...AREAS OF RAIN AND SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. RAINFALL AMOUNTS IN THIS AREA WILL RANGE FROM ONE-HALF TO ONE INCH WITH ISOLATED AMOUNTS NEAR TWO INCHES POSSIBLE THROUGH SATURDAY WITH AN ADDITIONAL ONE-HALF TO ONE INCH EXPECTED ON SUNDAY. LOCALLY HEAVY RAIN MAY PRODUCE PONDING OF WATER ON ROADS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE FLOOD WATCHES. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:15 PM CDT | Tornado Warning | LIX | Saint James | 30 min |
| Oct 25, 5:15 PM CDT | Tornado Warning | LIX | Ascension, Saint James | 30 min |
| Oct 25, 5:15 PM CDT | Tornado Warning | LIX | Assumption | 30 min |
| Oct 25, 6:20 PM CDT | Tornado Warning | LIX | Lafourche | 11 days |
| Oct 25, 6:30 PM CDT | Tornado Warning | LIX | Saint Charles | 11 days |
| Oct 25, 6:32 PM CDT | Special Marine Warning | LIX | 58 min | |
| Oct 25, 6:49 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 11 days |
| Oct 25, 6:49 PM CDT | Tornado Warning | LIX | Saint John the Baptist | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.